Florida, 2016

Damaging Winds in Florida, June 10, 2016

June 10, 2016 · NWS JAX · 4 events in 1 county or zone

A few pulse severe storms formed across inland NE Florida where sea breezes and outflows converged during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A few pulse severe storms formed across inland NE Florida where sea breezes and outflows converged during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:52 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 10, 1:52 PM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
252 PM EDT FRI JUN 10 2016

.SHORT TERM...
Rest of today...development of showers and storms will mainly be
focused across inland areas of NE FL...as relatively dominant east
coast sea breeze pushes inland. Models continue to suggest deepest
moisture will be over inland NE FL and southern parts of our SE GA
zones with mean 1000-500 mb flow at or below 10 kt. The 12z JAX
sounding and SPC mesoanalysis shows DCAPE values generally 800-1200
J/kg and SBCAPES 2000-3000 J/kg. This should result in strong to
possibly briefly severe storms with gusty winds the main threat in
addition to frequent lightning. Slow/erratic storm motion and PWATs
nearing 1.8-1.9 inches affords locally heavy rains as well.

Tonight...low level winds will turn more ESE to SE in the evening...
then back toward the east late. A weak trough of low pressure and
deep moisture will remain down across south and central FL oriented
mainly west to east. Diurnally forced scattered showers and storms
will mainly be west of Highway 301 and southwest of Waycross in SE
GA. Convection should fade after midnight. Surface high pres
rebuilds east of area while mid/upper ridge builds overhead. Some
light patchy fog possible late in the night over inland areas due to
subsidence aloft and light sfc winds.

Saturday...mid to upper level heights will increase a bit over the
region as high pres aloft builds over the SERN Gulf of Mexico.
A stronger sfc high expected well offshore over the western Atlantic
providing for fresh east to southeast winds...becoming breezy at
times along the coastal areas. Still anticipate a chance of
afternoon storms across the inland areas of NE FL where most
convection will be initiated again by heating and the merger of sea-
breezes. Overall though the chance of rain should be lower than
today owing to a somewhat drier and less unstable air-mass so
updated POPS are slightly lower than the prior forecast. Storms
again may become strong due to steep lapse rates and high PWAT.
Along coastal areas of NE FL and SE GA will see drier and more
stable air closer to the ridge axis will help suppress and push most
convection to the west and northwest. A range in temps from the
lower/mid 90s inland to the mid/upper 80s along the coast with the
seabreeze.

.MEDIUM TERM.../Saturday night through Sunday/... High pressure
will dominate the weather pattern with afternoon and evening sea
breeze front convergence being the predominant mode of convection.
Low temps in the upper 60s to lower 70s in most areas Saturday night
and in the lower to mid 70s Sunday night. High temps on Sunday will
be in the mid to upper 90s.

.LONG TERM.../Monday through Friday/... On Monday a weak
backdoor cold front will drift down into the area and may enhance
the sea breeze front thunderstorm activity. The front washes out on
Tuesday with another day of sea breeze front convergence over the
interior areas being the dominant firing mechanism. Otherwise weak
high pressure continues across the region with the precipitation
shifting from marine based overnight to convergence type convection
inland each afternoon and evening. High temperatures will be hot
early in the week with temps in the 95 to 100 range. This will drop
back to more climatological values by late week.

&&

.AVIATION...showers and storms in the vicinity around JAX..GNV and VQQ
next couple of hours...with SSI and SGJ behind the sea breeze so
those terminals look good rest of today. Highest rain chances will
be near VQQ and GNV but may be amended for Tempo groups for TSRA.
Storms may impact GNV mainly after 20Z. By mid to late
evening...most convection should be clear of all terminals. VFR
tonight and Saturday. Some light patchy fog possible around VQQ and
GNV but for now included VFR VSBY at 6SM.

&&

.MARINE...
High pressure north of the waters will gradually shift SE and be
east of the waters by Sunday. This will cause east to southeast
winds thru Saturday to become more south to southwest Sun-Wed. Wind
speeds will be generally 10-15 kts thru Wed with seas generally 2-4
ft.

Rip Currents: Low risk anticipated thru Saturday...though upgrade to
moderate possible if onshore flow ends up stronger than currently
forecast. At the least...the rip current risk may be a bit higher
Saturday than today.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  93  71  95 /  10  20  10  30
SSI  75  86  72  89 /   0  10  10  20
JAX  71  89  72  94 /  10  10  10  30
SGJ  74  86  74  88 /  10  10  10  20
GNV  70  91  71  91 /  20  30  30  30
OCF  71  90  72  91 /  30  40  30  30

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Shashy/Sandrik/Walker
Hazardous weather outlook, Jun 10, 10:10 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT FRI JUN 10 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-110915-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1110 AM EDT FRI JUN 10 2016

...A FEW STRONG TO BRIEFLY SEVERE SEVERE STORMS POSSIBLE ACROSS
INLAND NORTHEAST FLORIDA AND A PORTION OF INLAND SOUTHEAST
GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED MAINLY ACROSS
THE INLAND AREAS OF NORTHEAST FLORIDA AND THE SOUTHERN PORTION OF
INLAND SOUTHEAST GEORGIA. ISOLATED SEVERE STORMS ARE POSSIBLE WITH
DAMAGING WINDS AND HAIL THE MAIN CONCERNS IN ADDITION TO FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

INLAND MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
SATURDAY WITH THE HIGHEST RAIN CHANCES ACROSS THE SUWANNEE RIVER VALLEY
OF NORTHEAST FLORIDA.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
FROM SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WITH GUSTY
WINDS ARE POSSIBLE.

AFTERNOON HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 10, 3:58 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT FRI JUN 10 2016

FLZ021-022-035-102130-
GILCHRIST FL-COLUMBIA FL-SUWANNEE FL-
458 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
SOUTHEASTERN SUWANNEE AND NORTHEASTERN GILCHRIST COUNTIES UNTIL 530
PM EDT...

AT 458 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OBRIEN...OR 8 MILES NORTHWEST OF ICHETUCKNEE SPRING...MOVING SOUTHEAST
AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ICHETUCKNEE SPRING...FORT WHITE...OBRIEN...BRANFORD AND HILDRETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3012 8294 3005 8262 2980 8275 2987 8288
      2989 8288 2988 8289 2990 8290 2989 8292
      2990 8291 2992 8293 2993 8292 2996 8293
      2996 8295 2999 8296 3001 8298 3001 8299
TIME...MOT...LOC 2058Z 293DEG 13KT 3001 8291

HESS
Special weather statement, Jun 10, 4:29 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT FRI JUN 10 2016

FLZ021-022-035-102200-
GILCHRIST FL-COLUMBIA FL-SUWANNEE FL-
529 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
SOUTHEASTERN SUWANNEE AND NORTHERN GILCHRIST COUNTIES UNTIL 600 PM
EDT...

AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ICHETUCKNEE SPRING...MOVING SOUTHEAST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BELL...ICHETUCKNEE SPRING...FORT WHITE...OBRIEN...BRANFORD...GUARANTO
SPRINGS AND HILDRETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3009 8295 3001 8256 2998 8257 2996 8253
      2995 8253 2985 8262 2983 8266 2980 8266
      2973 8272 2972 8295 2977 8295 2980 8292
      2981 8293 2983 8289 2988 8287 2990 8290
      2989 8292 2996 8293 2996 8295 3004 8303
TIME...MOT...LOC 2129Z 301DEG 10KT 2994 8282

HESS
Special weather statement, Jun 10, 4:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT FRI JUN 10 2016

FLZ036-102215-
ALACHUA FL-
546 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA COUNTY UNTIL
615 PM EDT...

AT 546 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIGH SPRINGS...OR 7 MILES SOUTHWEST OF WORTHINGTON SPRING...MOVING WEST
AT 5 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ALACHUA AND HIGH SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2983 8264 2986 8262 2985 8261 2987 8259
      2989 8259 2990 8258 2992 8258 2993 8253
      2994 8252 2994 8249 2993 8247 2993 8245
      2980 8241 2970 8264 2976 8266 2983 8266
TIME...MOT...LOC 2146Z 074DEG 6KT 2987 8252

HESS
Special weather statement, Jun 10, 4:58 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT FRI JUN 10 2016

FLZ022-035-036-102230-
ALACHUA FL-GILCHRIST FL-COLUMBIA FL-
558 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA...
NORTHWESTERN ALACHUA AND GILCHRIST COUNTIES UNTIL 630 PM EDT...

AT 558 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF BELL TO NEAR HIGH SPRINGS.
MOVEMENT WAS SOUTHWEST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BELL...ALACHUA...HIGH SPRINGS...FORT WHITE...LA CROSSE AND GUARANTO
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
      2973 8295 2974 8294 2977 8295 2980 8292
      2981 8293 2983 8292 2983 8289 2989 8288
      2991 8286 2992 8241 2989 8240 2968 8246
      2968 8296
TIME...MOT...LOC 2158Z 050DEG 7KT 2986 8285 2987 8254

HESS
Special weather statement, Jun 10, 5:15 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT FRI JUN 10 2016

FLZ031-036-102300-
ALACHUA FL-BRADFORD FL-
615 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA AND BRADFORD
COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAMPSON...OR NEAR STARKE...MOVING SOUTH AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...STARKE...KEYSTONE HEIGHTS...SAMPSON...ORANGE HEIGHTS...
GAINESVILLE AIRPORT...WALDO AND HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2972 8238 3005 8220 3001 8205 2982 8205
      2964 8208
TIME...MOT...LOC 2215Z 017DEG 15KT 2991 8216

HESS
Special weather statement, Jun 10, 5:26 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT FRI JUN 10 2016

FLZ035-036-102315-
ALACHUA FL-GILCHRIST FL-
626 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALACHUA AND GILCHRIST
COUNTIES UNTIL 715 PM EDT...

AT 625 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM BELL TO NEAR ALACHUA. MOVEMENT WAS SOUTH AT 20
MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...ALACHUA...HIGH SPRINGS...ARCHER...UNIVERSITY
OF FLORIDA...NEWBERRY...MICANOPY...LA CROSSE...FANNING SPRINGS AND
GUARANTO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2970 8294 2977 8295 2980 8292 2981 8293
      2983 8289 2989 8288 2988 8275 2983 8265
      2987 8259 2985 8238 2949 8228 2948 8255
      2954 8256 2953 8265 2956 8266 2956 8275
      2958 8278 2959 8286 2958 8295 2962 8297
TIME...MOT...LOC 2225Z 350DEG 17KT 2978 8285 2974 8251

HESS

The radar

The Jacksonville radar (KJAX), 89 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 10, 5:35 PM EST
Where
Alachua County, 1.51 mi NNW of Waldo
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
29.800, -82.180

Small trees were blown down. Observer estimated 40-50 mph wind gusts and pea size hail along County Road 1475. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Thunderstorm Wind, Alachua

When
June 10, 6:15 PM EST
Where
Alachua County, Arredonda
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
29.600, -82.420

A tree was snapped about halfway up the trunk. It was located in far SE Gainesville near the intersection of SW 91st Avenue and SW 61st Ave.

Thunderstorm Wind, Alachua

When
June 10, 6:15 PM EST
Where
Alachua County, 1.2 mi W of Gainesville North
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.670, -82.340

Numerous trees were blown down across Gainesville and throughout SW Alachua County.

Thunderstorm Wind, Alachua

When
June 10, 6:15 PM EST
Where
Alachua County, Arredonda
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.600, -82.420

A shed was destroyed at 7117 SW Archer Road. There were about 50 reports of trees down in Gainesville, mostly on the SW side of town along SW Archer and SW Newberry Roads. The local power company reported 8000 customers without power following the storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640626, 640627, 640628, 640629.